Alert archive / Alabama / Special Weather Statements in 2012

Special Weather Statement, NWS Tallahassee, FL

April 5, 2012Coffee County, Alabama

NWS Tallahassee, FL issued this special weather statement at Apr 5, 2012, 9:37 PM CDT for Coffee County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2012, 9:37 PM CDT (02:37 UTC)
Expired
Apr 5, 2012, 10:15 PM CDT
In force
38 min
Issued by
NWS Tallahassee, FL

County Coffee County, AL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2012-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2012-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1432 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

294 
WWUS82 KTAE 060237
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1037 PM EDT THU APR 5 2012

ALZ065-060315-
COFFEE AL-
937 PM CDT THU APR 5 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR COFFEE COUNTY...

* UNTIL 1015 PM CDT

AT 935 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR ROSE HILL...MOVING SOUTHEAST AT 35 MPH.

THIS STORM WILL BE NEAR...
  ELBA BY 955 PM CDT.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3144 8620 3153 8620 3141 8585 3119 8600
      3129 8620 3143 8620
TIME...MOT...LOC 0236Z 303DEG 29KT 3142 8627

$$

22-BARRY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Apr 5, 8:15 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Apr 5, 8:15 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
915 PM EDT Thu Apr 5 2012

...Severe Thunderstorm Threat Continues to Decrease Rapidly Across
the Region...

.Discussion...While the Severe Thunderstorm Watch was in effect
until 10 PM EDT for much of the region (except for SE AL and the N
GA counties which were dropped earlier in the day), the last decent
area of storms with the first MCS are now approaching the Valdosta
area and about to exit the region. Therefore, since we expect the
secondary batch of storms to remain mainly to our north, and the
ones that do make it far enough south into CWA should remain
sub-severe, will go ahead and terminate the Watch before the AFD is
finished. Otherwise, will go ahead and make the remaining tweaks
to tonight's package, in which the greatest changes will involve
dropping Pops across the board. Otherwise, the remaining portion of
the fcst should be in generally good shape, with fair, much cooler
and drier air advecting in from the northwest for Friday and the
upcoming weekend, with temperatures finally getting back to more
typical springtime levels.

&&

.Aviation...Fairly tricky Taf package for tonight, as a good portion
of the numerical and raw hi-res model guidance is still indicating a
good chance of MVFR level Cigs at many of the Taf sites, so tried to
time these as best as possible, if they indeed form as fcst. Patchy
fog will also be possible in the areas which received some decent
rainfall, but once the cool and dry air advection takes hold Friday
morning, the gusty NW winds should quickly lift and burn off any
lingering low clouds or fog. Friday will be dominated by VFR
conditions with gusty NW winds.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...None.

&&

Gould
Hazardous weather outlook, Apr 5, 3:07 AM CDT, 18 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
407 AM EDT THU APR 5 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-060815-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
407 AM EDT THU APR 5 2012 /307 AM CDT THU APR 5 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

...THERE IS A SLIGHT RISK FOR SEVERE STORMS TODAY FOR OUR ENTIRE AREA...

.DAY ONE...TODAY AND TONIGHT...

AN ORGANIZED SEVERE STORM THREAT IS EXPECTED THROUGH TONIGHT AS
THE WINDS ALOFT INCREASE AHEAD OF A SLOWLY APPROACHING COLD FRONT.
THE THREAT WILL BE FOCUSED WEST OF THE APALACHICOLA RIVER IN THE
LATE MORNING AND EARLY AFTERNOON AND EAST OF THE RIVER IN THE MID
AFTERNOON INTO THE EVENING HOURS. THE STORM PREDICTION CENTER HAS
OUTLINED OUR ENTIRE FORECAST AREA IN A SLIGHT RISK FOR SEVERE
THUNDERSTORMS...WITH DAMAGING WINDS AND LARGE HAIL BEING THE
PRIMARY THREATS. FURTHERMORE...AN ISOLATED TORNADO OR TWO CANNOT
BE RULED OUT AT THIS TIME. THE SEVERE WEATHER THREAT WILL WIND
DOWN FROM WEST TO EAST AFTER SUNSET BUT PRECIPITATION WILL
CONTINUE UNTIL A COLD FRONT EXITS THE AREA DURING THE PRE-DAWN
HOURS. LOCALLY HEAVY RAIN AND POSSIBLY MINOR FLOODING SHOULD ALSO
BE ANTICIPATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THURSDAY THROUGH WEDNESDAY...

SOME RAIN WILL LINGER ACROSS EASTERN COUNTIES FRIDAY MORNING.
OTHERWISE...A COOLER AND DRIER AIRMASS WILL OVERSPREAD THE REGION
FRIDAY INTO THE WEEKEND...AND LITTLE OR NO CHANCE OF RAIN IS
FORECAST INTO NEXT WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TODAY. SPOTTERS AND
EMERGENCY MANAGERS SHOULD CLOSELY MONITOR THE WEATHER AND REPORT
ANY SEVERE WEATHER OR LOCALIZED FLOODING THREATS TO THE NATIONAL
WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

In the hours before

Special weather statement, Apr 5, 5:33 PM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
633 PM EDT THU APR 5 2012

GAZ145-146-052300-
MITCHELL GA-COLQUITT GA-
633 PM EDT THU APR 5 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN COLQUITT
AND MITCHELL COUNTIES...

* UNTIL 700 PM EDT

AT 631 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR CAMILLA...MOVING EAST AT 25 MPH.

PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3111 8395 3112 8426 3127 8426 3128 8395
TIME...MOT...LOC 2233Z 269DEG 23KT 3119 8418

42-DVD
Local storm report, Apr 5, 5:36 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
636 PM EDT THU APR 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             CAMILLA                 31.23N 84.21W
04/05/2012  E0.75 INCH       MITCHELL           GA   TRAINED SPOTTER

            SPOTTER REPORT RELAYED BY MEDIA.

&&

HARRIGAN
Local storm report, Apr 5, 6:00 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
700 PM EDT THU APR 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TSTM WND DMG     MARLEY HILL             31.49N 85.69W
04/05/2012                   DALE               AL   911 CALL CENTER

            TREES DOWN AROUND MARLEY HILL

0429 PM     TSTM WND DMG     ECHO                    31.47N 85.46W
04/05/2012                   DALE               AL   911 CALL CENTER

            TREES DOWN AROUND ECHO

0429 PM     TSTM WND DMG     BROWNS CROSSROADS       31.42N 85.53W
04/05/2012                   DALE               AL   911 CALL CENTER

            TREES DOWN AROUND BROWNS CROSSROADS

0434 PM     TSTM WND DMG     MIDLAND CITY            31.32N 85.49W
04/05/2012                   DALE               AL   911 CALL CENTER

            TREES DOWN AROUND MIDLAND CITY

&&

DVD
Special weather statement, Apr 5, 6:28 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
728 PM EDT THU APR 5 2012

GAZ146-158-159-060000-
THOMAS GA-BROOKS GA-COLQUITT GA-
728 PM EDT THU APR 5 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN
BROOKS...SOUTHERN COLQUITT AND NORTHERN THOMAS COUNTIES...

* UNTIL 800 PM EDT

AT 725 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR COOLIDGE...MOVING EAST AT 35 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3084 8357 3087 8403 3110 8398 3109 8358
      3105 8354
TIME...MOT...LOC 2328Z 275DEG 28KT 3100 8387

42-DVD
Local storm report, Apr 5, 7:35 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TALLAHASSEE FL
835 PM EDT THU APR 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND DMG     2 NW VICTORIA           31.56N 85.94W
04/05/2012                   COFFEE             AL   EMERGENCY MNGR

            A COUPLE OF POWER POLES KNOCKED DOWN BETWEEN CR 87 AND CR
            167 IN NORTHERN COFFEE COUNTY. TIME ESTIMATED BY RADAR.

0407 PM     TSTM WND DMG     MARLEY HILL             31.49N 85.69W
04/05/2012                   DALE               AL   911 CALL CENTER

            TREES DOWN AROUND MARLEY HILL

0416 PM     HAIL             OZARK                   31.45N 85.65W
04/05/2012  E0.75 INCH       DALE               AL   EMERGENCY MNGR

0416 PM     TSTM WND GST     OZARK                   31.45N 85.65W
04/05/2012  M59.00 MPH       DALE               AL   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED A MEASURED WIND GUST OF 51
            KNOTS AT 316 PM CT IN OZARK.

0425 PM     TSTM WND DMG     5 E OZARK               31.45N 85.57W
04/05/2012                   DALE               AL   EMERGENCY MNGR

            A FEW TREES REPORTED DOWN IN EASTERN DALE COUNTY.

0429 PM     TSTM WND DMG     ECHO                    31.47N 85.46W
04/05/2012                   DALE               AL   911 CALL CENTER

            TREES DOWN AROUND ECHO

0429 PM     TSTM WND DMG     BROWNS CROSSROADS       31.42N 85.53W
04/05/2012                   DALE               AL   911 CALL CENTER

            TREES DOWN AROUND BROWNS CROSSROADS

0434 PM     TSTM WND DMG     MIDLAND CITY            31.32N 85.49W
04/05/2012                   DALE               AL   911 CALL CENTER

            TREES DOWN AROUND MIDLAND CITY

0451 PM     TSTM WND DMG     1 N ABBEVILLE           31.58N 85.25W
04/05/2012                   HENRY              AL   LAW ENFORCEMENT

            ONE TREE DOWN IN THE SOUTHBOUND LANE OF US-431 JUST NORTH
            OF ABBEVILLE.

0630 PM     HAIL             CAMILLA                 31.23N 84.21W
04/05/2012  E0.75 INCH       MITCHELL           GA   TRAINED SPOTTER

            SPOTTER REPORT RELAYED BY MEDIA.

&&

HARRIGAN
Special weather statement, Apr 5, 9:37 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1037 PM EDT THU APR 5 2012

ALZ065-060315-
COFFEE AL-
937 PM CDT THU APR 5 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR COFFEE COUNTY...

* UNTIL 1015 PM CDT

AT 935 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR ROSE HILL...MOVING SOUTHEAST AT 35 MPH.

THIS STORM WILL BE NEAR...
  ELBA BY 955 PM CDT.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3144 8620 3153 8620 3141 8585 3119 8600
      3129 8620 3143 8620
TIME...MOT...LOC 0236Z 303DEG 29KT 3142 8627

22-BARRY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 1:49 PM CDTSmall Craft AdvisoryTAE20 hr
Apr 6, 5:00 PM CDTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more26 hr

Nearby

Special Weather Statements in Alabama, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.